Anyone had worsening asthma symptoms while on hrt?

I'm on Decapeptyl 3 monthly injection (4th injection) plus livial for the last 4 months. My previously, almost none existent asthma has steadily gotten worse over the last 2 months, to the point where I can't walk very far without getting wheezy. I thought it was maybe a virus (had a bad head cold for the last few weeks). I finally went to my gp yesterday after a more severe attack (which scared me!). I'm now on corticosteroids for the next 12 days plus my inhalers at an increased prescription for the next month.

After re reading the livial leaflet I realised that it could be my reaction to taking hrt causing the asthma symptoms.

I'm just worried, if it is the hrt causing it, that I'll be forced to stop & therefore I won't be able to continue with decapeptyl. Also the plan for my treatment (hysterectomy) after another 4 injections, will have to be rethought.

The thought of going back to my life (or lack of life!!) before the injections terrifies me.

Anyone else had a similar experience?

Many thanks

Claire x

Last edited by

1 Reply

  • Hi Claire -I had exactly the same experience with Decapeptyl and HRT.I was absolutely fine with the decapeptyl for 6 months on its own and it was a miracle without the HRT,but with the hrt I had a real exacerbation of my well controlled asthma.I started taking my peak flow one hour after the tablets and every time it dipped to asthma attack level.My Gp refused to believe it was the HRT and said he had never heard of anyone reacting this way.I cant remember what the tablet was called,but I subsequently agreed to try an HRT patch,so that at least I could remove it if same thing happened.i found this also to affect my breathing but to a lesser extent,but it did not have the same pain relievin g effect - I never understood the idea of HRT being added,when the decapeptly courses are so short.May be worth trying a different form eg patch or even a different position.

You may also like...